Jump to content

Sertraline/zoloft WD 9 months later - can't eat


lostmysock

Recommended Posts

Hi all, I'm wanting to know if anyone else has experienced this and how you dealt with it, without taking more medications (I'm so over pills that cause side effects and make things worse).

I had to come off Sertraline cold turkey in August 2020. This was not by choice, it was circumstantial so I had to just deal with it.

The withdrawal waves have been very harsh. For the last couple of weeks I've had constant nausea, stomach ache, and haven't been able to eat much if at all. I've always had hypersensitivity to certain foods due to ADHD & autism, but now even foods that I've always liked feel disgusting texture-wise in my mouth, and I just spit them out. It can change a little day to day as well - yesterday I could manage plain biscuits, but today I tried to eat one and spat it straight out in disgust. I've also always had mild sensitivities with my gut, but since Sertraline it's got so much worse. Now even bland foods that I've always been able to eat without problems are giving me an upset stomach. It's to the point where I'm afraid to eat because I know I'll be paying for it, and I'm having to force myself to eat very plain foods - or protein shakes when I can't manage food - just to get nutrients in to my body.

Has anyone else experienced this, particularly the intense aversion to tastes & textures of food?

I've lost about a kg in the last week and a half, and my partner and I are both concerned about the health implications of losing weight so quickly. I'm unwilling to go to the doctor because it's always 'your bloods are fine.' *shrugs* and/or 'here, have medications to mitigate these side effects' and then the new meds have side effects that make things even worse. If this continues much longer I may go, to avoid losing more weight (I'm at approximately 69kg now).

I did do some searches of the forum but couldn't find anything on whether Sertraline exacerbates food aversions. I have found a reasonable amount of info online about it affecting the gut microbiome.

Thanks in advance.

Jan 2020-now - Tranexamic acid and 800mg ibuprofen for heavy periods

2015-2020 - Sertraline (Zoloft) - started at 25mg, went up to 200mg, tapered back down to 75mg, off in August 2020 (don't recall dates)

2015-now - Ritalin on and off as needed

2015 for 6 months - (before Sertraline) a month on Lithium, list of others I can't recall, Quetiapine (period of psych trying me on different drugs to see what would 'work')

 

Supplements: Probiotics | Magnesium + zinc + B6 | Hemp seed oil (omega-3) | Ferrograd (iron) + vitamin C | Collagen 

 

Intro topic: lostmysock: Sertraline 5 years, off since August 2020

Link to post
Share on other sites

Hey!

I also quit Sertraline in August and have had similar problems with food untill the point i was scared to eat. 

Then i read a book called Gut and Psychology which made me realise how importants is what we eat. I tryed following the diet and it was not it, but limitations made me understand why i feel so sick. 

I now totally avoid dairy, wheat, sugar, any drinks (coffee, tea, fruit juices), fruits, i also avoid high histamine food, butter.

I was using some supliments but i found that some of them made me feel very bad, like zinc. 

As for now i eat alot of potatoes, chicken, vegetables, beans, eggs (carefully), no suplimens, i avoid chemical face, body creams, even lip plumps because they triger me. I try to buy everything fresh and often cook in oil, like home made french fries, i feel that oily food helps me feel better. 

I have had some brown rice and i think i could maybe tolerate whole grain and some fruits in small portions but when i remember the time when i was in bed all day, pale, dizy, sick and now when i can go out, even study and work for some hours i dont want to go back to old diet.

Anyway, this is my experiance in similar situation and maybe it helps :)

 

P.s. My apetite is bad and i eat just to survive at this moment. I hope it will pass soon.

2013-2018: fluanxol 1 mg, sertraline 50mg, kventiax for sleeping.

2018: cold turkey kventiax. I believe i started to experiance withdrawal.

2019 january: cold turkey fluanxol and sertraline.

2019 february: End up in hospital. Begin to take fluanxol and sertraline again.

2019 march: start to taper

2020 august 9: stopped pills after taking full dose because of terrible withdrawal and feeling so sick i called emergency.

Link to post
Share on other sites

Thanks for replying. I'm sorry you're going through this as well. It does help to know this is a withdrawal symptom - it's less scary to have an idea of what's causing it. The other thing that I think may have made it worse, which I forgot to put in my signature, is that my GP gave me tranexamic acid and 800mg ibuprofen for the brutal periods I've been having. I started getting diarrhoea after taking the tranexamic acid so I looked it up and, sure enough, upset stomach is one of the side effects. 

 

Who is the author of the book you read? I'd like to look it up at the local library.

Jan 2020-now - Tranexamic acid and 800mg ibuprofen for heavy periods

2015-2020 - Sertraline (Zoloft) - started at 25mg, went up to 200mg, tapered back down to 75mg, off in August 2020 (don't recall dates)

2015-now - Ritalin on and off as needed

2015 for 6 months - (before Sertraline) a month on Lithium, list of others I can't recall, Quetiapine (period of psych trying me on different drugs to see what would 'work')

 

Supplements: Probiotics | Magnesium + zinc + B6 | Hemp seed oil (omega-3) | Ferrograd (iron) + vitamin C | Collagen 

 

Intro topic: lostmysock: Sertraline 5 years, off since August 2020

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy